, Volume 38, Issue 4, pp 502-505

Supraventricular tachycardia associated with continuous furosemide infusion

Abstract

Three cases of supraventricular tachycardia (SVT) associated with the use of furosemide infusion (F1) in children following cardiac surgery are reported. The SVT occurred three to seven hours after starting an infusion at 1.0 mg · kg−1 · hr−1. All three patients had a diuresis of 8–10 ml · kg−1 · hr−1 compared with a mean average of 2.5 ml · kg−1 · hr−1 in 22 other patients who had received a similar infusion. A rapid fluid shift was the most likely mechanism of the tachycardia. Sotalol was effective in controlling the tachycardia in the two patients in whom it was tried. We now recommend a starting dose of 0.3 mg · kg−1 · hr−1 in using furosemide as a continuous infusion, with hourly increments of 0.1 mg · kg−1 · hr−1 until the desired diuresis is obtained.

Résumé

Trois cas de tachycardie supraventriculaire (SVT) associée à l’utilisation de perfusion de furosémide postchirurgie cardiaque (F1) chez les enfants sont rapportés. Les SVT sont survenus trois à sept heures après le debut de la perfusion à 1,0 mg · kg−1 · hre−1. Tous les trois patients avaient une diurese de 8–10 ml · kg−1 · hre−1 compare une moyenne de 2,5 ml· kg−1 · hre−1 chez 22 autres patients qui out reçu une perfusion identique. Une translocation rapide des liquides fut le mecanisme le plus probable de la tachycardie. Le sotalol fut ejficace pour controler la tachycardie chez les deux patients à qui il fut administré. On recommande actuellement une dose initiate de 0,3 mg · kg−1 · hre−1 lorsqu’on utilise le furosémide en perfusion continue avec line augmentation horaire de 0,1 mg · kg−1 · hre−1 jusqu’à ce que la diurese désirée soil obtenue.